# SDR AU980413

- Difficulty date: April 15, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Bnorm BN2A20
- Engine: Lyc IO540K1B5
- Propeller: Hartzl HCC2YK2
- System (JASC): 6114 · Propeller Hub Section
- Part: Flyweight
- Condition: Failed
- Location: Propeller Hub
- Stage of operation: NR
- Nature of condition: E, R
- Precautionary procedure: K

## Discrepancy

(AUS) ON THE FIRST SHUTDOWN OF THE DAY, THE PROPELLER WOULD NOT LATCH AND WENT INTO FEATHER.  LATER IN THE DAY, THE PROPELLER FAILED TO ACHIEVE MAXIMUM RPM. THE PROPELLER WAS REMOVED AND INVESTIGATION AFTER REMOVING THE CYLINDER FOUND SUBSTANTIAL DAMAGE TO THE INTERNAL COMPONENTS.  DUE TO THE DAMAGE IT WAS NOT POSSIBLE TO ESTABLISH THE CAUSE BUT IT IS SUSPECTED THAT THE WEIGHTS MAY HAVE FAILED DUE TO UNEVEN LOADING OR AS A RESULT OF IMPACT LOADS.
